Alert archive / Illinois / Flash Flood Warnings in 2018

Flash Flood Warning 8, NWS Chicago, IL

June 26, 2018Winnebago County, Illinois

NWS Chicago, IL issued this flash flood warning at Jun 26, 2018, 5:54 PM CDT for Winnebago County, Illinois. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2018, 5:54 PM CDT (22:54 UTC)
Expired
Jun 26, 2018, 9:45 PM CDT
In force
4 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

County Winnebago County, IL

The radar

The Milwaukee radar (KMKX), 85 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:30 PM CDTFLASH FLOOD1 W Rockford, ILNORTH CENTRAL AVENUE WAS IMPASSABLE DUE TO FLOOD FROM RAINFALL FROM 530 TO 630.
Jun 26, 9:16 PM CDTHEAVY RAIN 31 E Rockford, ILSTANDING WATER IN YARDS AND LOW LYING AREAS 6 INCHES TO A FOOT IN SPOTS. WATER STARTING TO RECEDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1133 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1133 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

777 
WGUS53 KLOT 262254
FFWLOT
ILC201-270245-
/O.NEW.KLOT.FF.W.0008.180626T2254Z-180627T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Chicago/Romeoville Il
554 PM CDT TUE JUN 26 2018

The National Weather Service in Chicago has issued a

* Flash Flood Warning for...
  Eastern Winnebago County in north central Illinois...

* Until 945 PM CDT

* At 552 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain moving slowly across the warned area. Up to one and a 
  half inches of rain have already fallen over parts of Winnebago 
  County earlier, which caused rapid minor flooding in Rockford 
  earlier. Given the saturated ground conditions from the past few 
  weeks, flash flooding is expected to begin shortly, especially in 
  the Rockford metro.

* Some locations that will experience flooding include...
  Rockford, Loves Park, Machesney Park, South Beloit, Rockton,
  Rockford Airport, Roscoe, Cherry Valley, Winnebago, Davis Junction
  and New Millford.

Including the following interstates...
 I-39 between mile markers 115 and 123.
 I-90 between mile markers 1 and 2, and between mile markers 61 and
76.

This includes...  Rock Cut State Park, Rock Valley College, Rockford
Aviators Baseball, and Rockford Speedway.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4249 8894 4215 8894 4215 8917 4221 8917
      4220 8925 4250 8915

$$

MTF
1 follow-up statement
607 
WGUS73 KLOT 270018
FFSLOT

Flash Flood Statement
National Weather Service Chicago/Romeoville Il
718 PM CDT TUE JUN 26 2018

ILC201-270245-
/O.CON.KLOT.FF.W.0008.000000T0000Z-180627T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winnebago IL-
718 PM CDT TUE JUN 26 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
EASTERN WINNEBAGO COUNTY...

At 713 PM CDT, Doppler radar indicated thunderstorms about to move 
back into Winnebago County. One to two and a half inches of rain 
have fallen so far today on top of already saturated ground from the 
recently wet conditions. This will likely cause additional localized 
flooding. Law enforcement had reported flash flooding on a couple 
streets on the west side of Rockford at 6:30 PM CDT.

Some locations that will experience flooding include...
Rockford, Loves Park, Machesney Park, South Beloit, Rockton, Rockford
Airport, Roscoe, Cherry Valley, Winnebago, Davis Junction and New
Millford.

Including the following interstates...
 I-39 between mile markers 115 and 123.
 I-90 between mile markers 1 and 2, and between mile markers 61 and
76.

This includes...  Rock Cut State Park, Rock Valley College, Rockford
Aviators Baseball, and Rockford Speedway.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4249 8894 4215 8894 4215 8917 4221 8917
      4220 8925 4250 8915

$$

MTF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:38 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 26, 3:38 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
338 PM CDT Tue Jun 26 2018

.MESOSCALE DISCUSSION...
317 PM CDT

Couple rounds of convection still on track late this afternoon
into the evening. As of 300 PM CST, upper low is noted on water
vapor imagery centered near DBQ while axis of greatest height
falls is beginning to overspread northern Illinois which has
helped to kick off scattered thunderstorms early this afternoon.
At the surface, broad and ill-defined warm front stretches from
near DBQ through DKB towards RZL in northwest Indiana. Within
this corridor, dew points have pooled into the low 70s and flow
becomes slightly backed with northward extent. Dew points combined
with temperatures in the low 80s is contributing to moderate
instability with MLCAPE in the 1000- 1500 range per recent RAP
analysis. Additional modest destabilization is expected as we
continue to thin some of the cloud cover that has been in place
much of the day. Increasing forcing for ascent and instability
will continue to support thunderstorm development over the next
several hours.

Shear appears to be a limiting factor with respect to a more
organized severe threat today. Mid level flow has been slightly
weaker than anticipated. Special 17Z raob from DVN indicated only
34kt of flow at 500mb and deep unidirectional flow is resulting in
0-6km shear of only 25kt. Lower level shear is a little better,
though still not impressive. 0-1km SRH does approach 100 m2/s2
near the low track and within the frontal zone over far north
central Illinois, though values quickly drop off farther
southeast. A couple storms so far today have shown weak rotation
and supercellular characteristics, so not completely out of the
woods despite the limiting factors. Any supercell storms that are
able to tap into the better low level helicity may be able to
produce a tornado.

Deubelbeiss

&&

.SHORT TERM...

Tonight...

247 pm...Convective trends remain a bit uncertain this evening
with additional scattered thunderstorms possible mid/late this
evening perhaps slowly dissipating to showers after midnight...
though exact end time will need refinement. As the surface low
moves across the northern cwa overnight...expected low clouds to
develop and the potential for patchy fog mainly along/north of
I-80 but not expecting anything dense at this time. Any patchy fog
that does develop may begin to improve by early morning as winds
turn west/northwest on the back side of the departing low.
Dewpoints stay in the 60s through the night thus lows only
dropping to mid/upper 60s by morning. cms

&&

.LONG TERM...
333 PM CDT

Wednesday through Tuesday...

The primary concern for the extended period is the two-day stretch
of heat and humidity expected Friday and Saturday.

Tomorrow should be dry and cooler in the post frontal northerly flow
behind the departing low and ahead of an approaching surface ridge
axis. Thursday will be a bit warmer as the ridge shifts east and
allows southerly flow to develop locally.  The upper level ridge
trails its surface counterpart and moves overhead early Friday ahead
of an upstream longwave trough over the western CONUS.  In the
strong southwesterly flow ahead of the slowly progressing longwave
trough, multiple surface lows develop over the Plains and lift
northeast through the end of the week into the weekend.

The first of these lows stays upstream but pushes a warm front
across the area early Friday and ushers in a very warm and humid
airmass for Friday afternoon. Late Thursday night there is a
chance that the combination of a low level jet, the warm front,
and associated midlevel shortwave energy could support early
morning thunderstorms Friday that could delay the onset of warming
and perhaps inhibit the eventual afternoon highs. Still thinking
the most likely scenario is for this activity to clear out early
enough to allow for mid 90s in most locations Friday afternoon.
With the combination of mid to upper 70s, especially in southern
and western portions of the forecast area, this would lead to heat
index values in the 100 to 110 range with a few locations
possibly a bit warmer.

Friday night heat indices only drop to the mid 70s and then Saturday
appears to be a near repeat of Friday. Confidence is fairly high
that headlines for heat advisories or watches/warnings will need
to be considered for later shifts but it is still a bit early to
hoist anything at this time.

By Saturday night the longwave tough has moved close enough to the
area to allow one of the surface lows to push into the western Great
Lakes and drag a trailing cold front into the area early Sunday.  In
fact the corresponding upper shortwave takes a bit of a negative
tilt which could also support a period of severe storms sometime
during the weekend after the heat breaks.  Timing at this range is
far from certain, but current trends suggest that Sunday will be
wetter and cooler than the preceding days.

Again, with much less certainty, the early part of next week looks
cooler and drier under the influence of a surface ridge sitting to
our north and Gulf moisture shunted off to our west.

Lenning

&&

.CLIMATE...
Record Temps

For the Chicago area...

Record High Max Temp
June 29: 97F (1954)
June 30: 99F (1913, 1953)

Record High Min Temp
June 29: 80F (1931)
June 30: 80F (1931)

For the Rockford area...

Record High Max Temp
June 29: 103F (1931)
June 30: 102F (1931)

Record High Min Temp
June 29: 75F (1931)
June 30: 74F (1913, 1931)

&&

.HYDROLOGY...
328 AM CDT

Chose to issue a Flash Flood watch as multiple rounds of
thunderstorms are expected this afternoon and evening. Guidance
suggests that precipitable water values will increase to 1.5-1.75.
Moisture convergence vectors converge on northern IL signaling
pooling of moisture.

Storm motion will also play a factor as the surface low moves
over northern IL. Storms currently over Iowa are training
signaling flash flooding may be possible. Storms are moving toward
the north at 25 MPH, but as more storms form to the south, rain
continues to fall over the same areas. Expecting this same trend
over the Flash Flood Watch area this afternoon and evening.

Given recent heavy rainfall across much of the region, saturated
ground will lead to mostly runoff also suggesting flood potential.

JEE

&&

.AVIATION...
For the 18Z TAFs...

100 pm...Primary forecast concern is thunderstorm timing through
late this evening. Additional concerns are wind directions this
afternoon and ifr cigs overnight.

A broad area of low pressure over IA will slowly move east across
the area tonight and then to southern lower MI Wednesday. There
appears to be two waves that will rotate across the terminals
ahead of this low...each capable of producing a period of
thunderstorms. The first of these waves has allowed scattered
thunderstorms to develop across northwest IL and these will
continue lifting to the northeast through mid afternoon.
Confidence for how far northeast these move into the Chicago area
terminals is low but given this earlier development...opted to
include mid/late afternoon tempo. Confidence is lowest at mdw/gyy
which may be southeast of this activity.

Thunderstorm trends become more uncertain by this evening with a
possible lull in the early evening until a second wave aids
additional thunderstorm development by mid evening. This will
likely be dependent at least somewhat on how activity this
afternoon unfolds. Too much uncertainty to make any changes with
this forecast. If activity were to be later...it will likely still
be ending around 06-07z for the Chicago terminals.

Wind directions may become problematic this afternoon with
directions currently south/southeast across northern IL but south/
southwest across central IL. Meanwhile...a lake boundary moved
inland across parts of northeast Cook County. Directions will
likely favor a south/southeast direction this afternoon but as
thunderstorms come and go...outflow boundaries may shift winds
more than currently advertised. Eventually winds will shift more
to south/southwest this evening and then westerly overnight and to
the northwest Wednesday.

A lake breeze is possible late Wednesday afternoon...especially
from downtown Chicago into northwest Indiana...shifting winds to
the north/northeast. Low confidence if this boundary would affect
mdw or ord and if it did...it would likely be toward the end of
the of 30 hour ord/mdw taf.

Prevailing mvfr cigs are likely to lift over the next few hours
but are expected to return later this evening and continue through
Wednesday morning as the low moves across the area. Ifr cigs will
also be possible overnight into Wednesday morning. Patchy fog with
mvfr cigs may also develop overnight. cms

&&

.MARINE...
333 PM CDT

Low pressure and a cold front crossing the southern lake tonight
will bring a period of unsettled weather through early morning.
Northerly flow tomorrow backs to westerly for Thursday, then
continues backing to southerly for Friday and Saturday as the
gradient tightens and supports stronger winds especially across the
north half.  The next cold front appears to pass sometime over the
weekend.

Lenning

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006 until 4 PM Tuesday.

     Flash Flood Watch...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020 until 1 AM
     Wednesday.

IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 26, 4:37 PM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
437 PM CDT Tue Jun 26 2018

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
272145-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
437 PM CDT Tue Jun 26 2018 /537 PM EDT Tue Jun 26 2018/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Limited Tornado risk.
     Limited damaging wind risk...up to 60 mph.
  Elevated Flooding Risk.

DISCUSSION...

 Scattered thunderstorms will continue across northern Illinois
 and northwest Indiana into the mid to late evening hours.
 Widespread severe thunderstorms are not expected, however,
 cannot rule out an isolated severe storm or two that produces
 damaging winds or a brief tornado. The greater concern is for
 heavy rainfall that could lead to flooding, especially over
 areas that are already saturated from recent rainfall events.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Limited Thunderstorm Risk.
Thursday...
  Limited Thunderstorm Risk.
  Limited Excessive Heat Risk.
Friday...
  Significant Excessive Heat Risk.
Saturday...
  Limited Thunderstorm Risk.
  Elevated Excessive Heat Risk.
Sunday...
  Limited Thunderstorm Risk.
  Limited Excessive Heat Risk.
Monday...
  Limited Thunderstorm Risk.

DISCUSSION:

 Thunderstorms Wednesday would be limited to far eastern portions
 of the forecast area in northwest Indiana. Thunderstorms Thursday
 would be after midnight into Friday morning.

 Dangerous heat is expected Friday and Saturday. The combination
 of temperatures in the mid 90s and dewpoints in the mid 70s is
 expected to produce heat index values between 100 and 110
 degrees for much of the area.

.SPOTTER INFORMATION STATEMENT...

 Spotters may be needed this evening.

GENERAL STORM MOTION OF THE DAY:

 Moving toward north or northeast at 25-35 mph.

LMZ740>745-272145-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
437 PM CDT Tue Jun 26 2018

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
   Limited Waterspout Risk.
   Limited thunderstorm wind gust risk...up to 50 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday and Thursday...
  Limited Thunderstorm Risk.
Saturday and Sunday...
  Limited Thunderstorm Risk.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-272145-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan Holland to Whitehall MI 5 nm off shore to mid-
line of lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
437 PM CDT Tue Jun 26 2018

This Hazardous Weather Outlook is for portions of the open waters
of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Limited Waterspout Risk.
     Limited thunderstorm wind gust risk...up to 50 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday through Sunday...
  Limited Thunderstorm Risk.

Lenning

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Jun 26, 3:46 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
346 PM CDT TUE JUN 26 2018

ILZ003>006-008-010>012-014-262145-
Lake IL-Kane IL-Boone IL-De Kalb IL-McHenry IL-Cook IL-Winnebago IL-
Ogle IL-Lee IL-
346 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR LAKE...SOUTHEASTERN OGLE...
NORTHEASTERN LEE...DE KALB...EASTERN WINNEBAGO...KANE...MCHENRY...
NORTHWESTERN COOK AND BOONE COUNTIES UNTIL 445 PM CDT...

At 345 PM CDT, Doppler radar was tracking scattered thunderstorms,
some strong, across north central and far northeast Illinois.
Movement of these storms was to the northeast at 35 mph.

Funnel clouds, winds in excess of 40 mph, small hail, and occasional
lightning will be likely with some of these storms.

In addition, brief but very heavy rainfall is occurring with these
storms. This could result in localized flooding, especially given
the recent wet conditions. Remember, do not cross flooded roads.

Locations impacted include...
Aurora, Rockford, Elgin, Waukegan, Arlington Heights, Palatine,
Hoffman Estates, Buffalo Grove, Carpentersville, St. Charles, Gurnee,
Mundelein, Algonquin, McHenry, Batavia, Belvidere, Vernon Hills,
Woodstock, Loves Park and Machesney Park.

LAT...LON 4249 8791 4217 8793 4199 8826 4172 8837
      4173 8911 4250 8897
TIME...MOT...LOC 2045Z 213DEG 24KT 4257 8887 4174 8897

MTF
Local storm report, Jun 26, 4:19 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
419 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     FLOOD            3 E HAMPSHIRE           42.10N 88.46W
06/26/2018                   KANE               IL   TRAINED SPOTTER

            WATER OVER DITCH INTO EAST BOUND LANE OF TRAFFIC.

&&

RC
Local storm report, Jun 26, 4:46 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
446 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     FLOOD            3 W POPLAR GROVE        42.37N 88.88W
06/26/2018                   BOONE              IL   EMERGENCY MNGR

            APPROXIMATELY 6 INCHES OF STANDING WATER ON ROUTE 173
            EAST OF WYMAN SCHOOL ROAD. SAME REPORT ALSO RELAYED BY
            TRAINED SPOTTER VIA TWITTER.

&&

RC
Local storm report, Jun 26, 4:49 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
449 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FLOOD            N POPLAR GROVE          42.37N 88.82W
06/26/2018                   BOONE              IL   EMERGENCY MNGR

            ABOUT 6 INCHES OF STANDING WATER ON ROUTE 173.

&&

RC
Special weather statement, Jun 26, 5:45 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
545 PM CDT TUE JUN 26 2018

ILZ012>014-020>023-262345-
Kane IL-Grundy IL-Cook IL-DuPage IL-Will IL-Kendall IL-Kankakee IL-
545 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR KENDALL...WESTERN WILL...
GRUNDY...NORTHWESTERN KANKAKEE...KANE...DUPAGE AND NORTHWESTERN COOK
COUNTIES UNTIL 645 PM CDT...

At 543 PM CDT, Doppler radar was tracking scattered thunderstorms,
some strong, across northeast Illinois. Movement of these storms was
to the northeast at 35 mph.

Funnel clouds, winds in excess of 40 mph, and occasional lightning
will be likely with some of these storms.

In addition, brief but very heavy rainfall is occurring with these
storms. This could result in localized flooding, especially given
the recent wet conditions. Remember, do not cross flooded roads.

Locations impacted include...
Aurora, Joliet, Naperville, Elgin, Arlington Heights, Schaumburg,
Bolingbrook, Palatine, Wheaton, Hoffman Estates, Downers Grove,
Lombard, Carol Stream, Romeoville, Plainfield, Carpentersville,
Addison, St. Charles, Oswego and Algonquin.

LAT...LON 4215 8799 4111 8798 4111 8837 4149 8860
      4215 8859
TIME...MOT...LOC 2244Z 201DEG 12KT 4191 8853 4116 8828

MTF
Local storm report, Jun 26, 5:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
548 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     FUNNEL CLOUD     4 NE HINCKLEY           41.81N 88.58W
06/26/2018                   KANE               IL   TRAINED SPOTTER

            FUNNEL CLOUD CLOSE TO HALF WAY DOWN SIGHTED BY MULTIPLE
            SPOTTERS AND CHASERS FROM 527 TO 532-533 PM. LAW
            ENFORCEMENT AND CHASER/SPOTTER REPORTS CONFIRMED THERE
            WAS NO TOUCH DOWN.

&&

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:46 AM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Kane, Kendall, Lake and 5 more22 hr
Jun 26, 12:49 PM CDTSpecial Weather StatementLOTLee, Ogle, Winnebago56 min
Jun 26, 1:44 PM CDTSpecial Weather StatementLOTBoone, DeKalb, Winnebago61 min
Jun 26, 2:49 PM CDTSpecial Weather StatementLOTBoone, DeKalb, Kane, McHenry, Ogle, Winnebago56 min
Jun 26, 3:46 PM CDTSpecial Weather StatementLOTBoone, DeKalb, Kane, McHenry59 min
Jun 26, 4:31 PM CDTAreal Flood AdvisoryLOTBoone, Cook, DeKalb, Kane, Lake, McHenry and 2 more3 hr
Jun 26, 5:31 PM CDTFlash Flood WarningLOTKane3 hr
Jun 26, 5:45 PM CDTSpecial Weather StatementLOTDuPage, Grundy, Kane, Kendall60 min
Jun 26, 6:49 PM CDTSpecial Weather StatementLOTCook, DuPage, Lake, Will26 min
Jun 26, 6:53 PM CDTTornado WarningLOTWill37 min

Nearby

Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.